Alert archive / South Dakota / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Sioux Falls, SD

April 13, 20117 counties in South Dakota

NWS Sioux Falls, SD issued this winter storm watch at Apr 13, 2011, 3:19 AM CDT for 7 counties in South Dakota. It took effect at Apr 15, 2011, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:19 AM CDT (08:19 UTC)
In effect from
Apr 15, 2011, 1:00 AM CDT
Expired
Apr 14, 2011, 3:39 PM CDT
In force
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD

The radar

The Sioux Falls radar (KFSD), 157 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS43 KFSD 130819
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
319 AM CDT WED APR 13 2011

.A STRONG STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES ON
THURSDAY AND ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND FRIDAY.
WIDESPREAD RAIN WILL SPREAD NORTH ACROSS THE REGION THURSDAY AND
THEN CHANGE OVER TO SNOW WEST OF INTERSTATE 29 LATER THURSDAY
NIGHT OR FRIDAY. HEAVY SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT
AND FRIDAY WEST OF THE JAMES RIVER. 

SDZ050-052-057-058-063-064-131630-
/O.NEW.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
319 AM CDT WED APR 13 2011

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP ON THURSDAY AND WILL CHANGE OVER TO
  SNOW LATER THURSDAY NIGHT AND FRIDAY. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE 
  POSSIBLE.

* WIND AND VISIBILITY...NORTHEAST WINDS OF 20 TO 30 MPH THURSDAY
  NIGHT AND FRIDAY WILL CREATE AREAS OF BLOWING SNOW AND REDUCED
  VISIBILITIES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
6 follow-up statements
150 
WWUS43 KFSD 131523
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1023 AM CDT WED APR 13 2011

.A STRONG STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES ON
THURSDAY AND ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND FRIDAY.
WIDESPREAD RAIN WILL SPREAD NORTH ACROSS THE REGION THURSDAY AND
THEN CHANGE OVER TO SNOW WEST OF INTERSTATE 29 LATER THURSDAY
NIGHT OR FRIDAY. HEAVY SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT
AND FRIDAY WEST OF THE JAMES RIVER.

SDZ050-052-057-058-063-064-140000-
/O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
1023 AM CDT WED APR 13 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP ON THURSDAY AND WILL CHANGE OVER TO 
  SNOW LATER THURSDAY NIGHT AND FRIDAY. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE 
  ARE POSSIBLE. 

* WIND AND VISIBILITY...NORTHEAST WINDS OF 20 TO 30 MPH THURSDAY 
  NIGHT AND FRIDAY WILL CREATE AREAS OF BLOWING SNOW AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
143 
WWUS43 KFSD 132051
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT WED APR 13 2011

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF THE CENTRAL
ROCKIES THURSDAY...ACROSS NORTHERN KANSAS THURSDAY NIGHT...AND TO
NORTHERN MISSOURI FRIDAY. WIDESPREAD RAIN NORTH OF THIS LOW WILL
AFFECT THE AREA THURSDAY...THEN GRADUALLY CHANGE TO SNOW FROM THE
WEST THURSDAY NIGHT AND FRIDAY. HEAVY SNOW WILL BE POSSIBLE WEST
OF THE JAMES RIVER LATE THURSDAY NIGHT AND FRIDAY...ESPECIALLY
FROM ABOUT 3 AM TO NOON ON FRIDAY.

SDZ050-052-057-058-063-064-140500-
/O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
351 PM CDT WED APR 13 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP THURSDAY AND WILL CHANGE TO SNOW
  AFTER MIDNIGHT THURSDAY NIGHT. SNOW SHOULD CONTINUE FRIDAY.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE 
  ARE POSSIBLE. 

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH THURSDAY
  NIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN
  BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
WILLIAMS
033 
WWUS43 KFSD 140225
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT WED APR 13 2011

.LOW PRESSURE CONTINUED TO DEVELOP OVER THE ROCKY MOUNTAINS THIS
WEDNESDAY EVENING. THE LOW WILL BECOME STRONG AND MOVE EAST OUT
OF THE CENTRAL ROCKIES THURSDAY...ACROSS NORTHERN KANSAS THURSDAY
NIGHT...AND TO NORTHERN MISSOURI FRIDAY. WIDESPREAD RAIN NORTH OF
THIS LOW WILL AFFECT THE AREA THURSDAY...THEN GRADUALLY CHANGE TO
SNOW FROM THE WEST THURSDAY NIGHT AND FRIDAY. HEAVY SNOW WILL BE
POSSIBLE WEST OF THE JAMES RIVER LATE THURSDAY NIGHT AND
FRIDAY...ESPECIALLY FROM ABOUT 3 AM TO NOON ON FRIDAY.

SDZ050-052-057-058-063-064-141030-
/O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
925 PM CDT WED APR 13 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP THURSDAY AND WILL CHANGE TO SNOW 
  AFTER MIDNIGHT THURSDAY NIGHT. SNOW SHOULD CONTINUE FRIDAY. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE 
  ARE POSSIBLE. 

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH THURSDAY 
  NIGHT AND FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
WILLIAMS
158 
WWUS43 KFSD 140814
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 AM CDT THU APR 14 2011

.LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO
THE CENTRAL PLAINS TONIGHT AND FRIDAY. RAIN WILL BECOME WIDESPREAD
DURING THE DAY AND THEN MIX WITH OR CHANGE OVER TO SNOW LATER
TONIGHT AND FRIDAY. THE SNOW COULD BE HEAVY WEST OF THE JAMES
RIVER WHERE ACCUMULATIONS OF 6 INCHES OR MORE WILL BE POSSIBLE.
GUSTY NORTH WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW AND
REDUCED VISIBILITIES...ESPECIALLY ON FRIDAY. 

SDZ038-141615-
/O.EXA.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
BEADLE-
INCLUDING THE CITY OF...HURON
314 AM CDT THU APR 14 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP TODAY AND WILL GRADUALLY MIX WITH OR
  CHANGE TO SNOW LATE TONIGHT AND FRIDAY.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE 
  ARE POSSIBLE. 

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH TONIGHT AND
  FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SDZ050-052-057-058-063-064-141615-
/O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
314 AM CDT THU APR 14 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP TODAY AND WILL GRADUALLY MIX WITH OR
  CHANGE TO SNOW LATE TONIGHT AND FRIDAY.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE 
  ARE POSSIBLE. 

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH TONIGHT AND
  FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
563 
WWUS43 KFSD 141702
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 PM CDT THU APR 14 2011

.LOW PRESSURE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO
THE CENTRAL PLAINS TONIGHT AND FRIDAY. RAIN WILL BECOME
WIDESPREAD DURING THE DAY AND THEN MIX WITH OR CHANGE OVER TO
SNOW LATER TONIGHT AND FRIDAY. THE SNOW COULD BE HEAVY WEST OF
THE JAMES RIVER WHERE ACCUMULATIONS OF 6 INCHES OR MORE WILL BE
POSSIBLE. GUSTY NORTH WINDS WILL ALSO CREATE AREAS OF BLOWING
SNOW AND REDUCED VISIBILITIES...ESPECIALLY ON FRIDAY.

SDZ038-050-052-057-058-063-064-150115-
/O.CON.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
BEADLE-GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
1202 PM CDT THU APR 14 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT. 

* TIMING...RAIN WILL DEVELOP TODAY AND WILL GRADUALLY MIX WITH 
  OR CHANGE TO SNOW LATE TONIGHT AND FRIDAY. 

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE 
  ARE POSSIBLE. 

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH TONIGHT AND 
  FRIDAY MAY CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
569 
WWUS43 KFSD 142039
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 PM CDT THU APR 14 2011

.A STRONG SPRING STORM SYSTEM WILL WRAP UP ACROSS KANSAS AND
MISSOURI TONIGHT AND SWING NORTHWARD ON FRIDAY. A STRONG FRONT
WILL DEVELOP ACROSS CENTRAL SOUTH DAKOTA TONIGHT AS ABUNDANT
MOISTURE WRAPS NORTH FROM NEBRASKA. THIS PRECIPITATION WILL MAINLY
FALL IN THE FORM OF RAIN THROUGH MIDNIGHT...THEN BEGIN TO CHANGE
TO SNOW AS WINDS TURN TO THE NORTH. THIS CHANGE TO SNOW WILL REACH
THE INTERSTATE 29 CORRIDOR AROUND 400 PM CDT FRIDAY AFTERNOON AND
DURING THE EVENING IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA.
SNOWFALL TOTAL OF 6 TO 10 INCHES WILL BE POSSIBLE WEST OF THE JAMES
RIVER VALLEY WITH 2 TO 5 INCHES POSSIBLE WEST OF INTERSTATE 29 IN
SOUTH DAKOTA. ALONG THE INTERSTATE 29 CORRIDOR 1 TO 2 INCHES WILL
BE POSSIBLE.

SDZ038-050-052-057-063-150445-
/O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
/O.NEW.KFSD.WS.W.0003.110415T0900Z-110416T0300Z/
BEADLE-GREGORY-JERAULD-BRULE-CHARLES MIX-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...
PLATTE...LAKE ANDES...MARTY
339 PM CDT THU APR 14 2011

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4
AM TO 10 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN ARE
  LIKELY THROUGH MOST OF THE NIGHT...BUT THE RAIN WILL START TO CHANGE
  OVER TO SNOW AFTER ABOUT MIDNIGHT...BECOMING ALL SNOW AFTER
  AROUND 300 AM CDT. HEAVY SNOW IS MOST LIKELY FROM 500 AM CDT
  THROUGH NOON CDT.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE
  LIKELY.

* WIND AND VISIBILITY...WINDS WILL BECOME NORTH AT 20 TO 30 MPH
  LATE TONIGHT AND FRIDAY WHICH MAY CAUSE AREAS OF REDUCED
  VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.


&&

$$

SDZ058-064-150445-
/O.UPG.KFSD.WS.A.0002.110415T0600Z-110416T0600Z/
/O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
AURORA-DOUGLAS-
INCLUDING THE CITIES OF...PLANKINTON...WHITE LAKE...STICKNEY...
ARMOUR...CORSICA...DELMONT
339 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT. 

* TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO
  FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL
  CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW
  EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST
  OF THE AREA DURING THE EVENING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL
  BE POSSIBLE.

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY
  CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

SDZ039-040-053>055-059-060-150445-
/O.NEW.KFSD.WW.Y.0035.110415T1400Z-110416T0600Z/
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-DAVISON-HANSON-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WOONSOCKET...HOWARD...MADISON...MITCHELL...
ALEXANDRIA...EMERY
339 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 1 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM FRIDAY TO 1 AM CDT SATURDAY.

* TIMING...PERIODS OF RAIN ARE EXPECTED THROUGH THE NIGHT AND INTO
  FRIDAY MORNING...OCCASIONALLY HEAVY AT TIMES. THE RAIN WILL
  CHANGE TO SNOW ON FRIDAY MORNING WITH PERIODS OF MODERATE SNOW
  EXPECTED INTO THE AFTERNOON. THE HEAVIEST SNOW SHOULD MOVE EAST
  OF THE AREA DURING THE EVENING.

* ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL
  BE POSSIBLE.

* WIND AND VISIBILITY...NORTHERLY WINDS 20 TO 30 MPH ON FRIDAY MAY
  CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Apr 12, 9:35 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Apr 12, 9:35 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
935 PM CDT TUE APR 12 2011

.DISCUSSION...
EARLIER FORECAST HAS BEEN WORKING OUT PRETTY WELL ASIDE FROM THE
FINEST DETAILS ON THE WIND SHIFT PROCESS WITH THE SLOWING COLD
FRONT. HIGH CLOUDS HAVE THICKENED UP PRETTY WELL AND EXPECT MIDDLE
CLOUD DECK TO SPREAD MORE OVER THE AREA FROM THE NW WITH TIME.
COOLING WORKING OUT PRETTY WELL...THOUGH SUSPECT WE MAY BE COOLING
IT A LITTLE TOO MUCH OVER OUR FAR SOUTHEAST CORNER. ADVENT OF
SCATTERED LIGHT SHOWER CHANCE OVER AREA LOOKS GOOD EXCEPT SPLIT THE
LATE NIGHT INTO 3 HOUR GRIDS AS SHOWERS WONT GET DOWN SOUTH OF FSD
TO 4 AM OR SO.

NEW NAM SHOWS PRETTY GOOD THERMAL SUPPORT COMING UP TO OUR SOUTHERN
EDGE BY DAYBREAK...OR 12Z/7 AM CDT. THIS WOULD SUPPORT STRONGER
SHOWER DEVELOPMENT DOWN THERE SUCH AS AT SUX EARLY WEDNESDAY
MORNING. MODEL SHOWS LACK OF MOISTURE THOUGH AND FAILS TO KICK OUT
RAIN SO WILL HOLD OFF ON A WEDNESDAY MORNING CHANGE FOR NOW.
/ WILLIAMS

&&

.AVIATION...
VFR CONDITIONS WILL LIKELY PREVAIL FOR THE REST OF THE NIGHT.
HOWEVER ON WEDNESDAY...AN UPPER AIR DISTURBANCE WILL MOVE ACROSS
THIS AREA BRINGING RAINFALL...AND AREAS OF CEILINGS POSSIBLY DIPPING
DOWN INTO THE UPPER END OF MVFR. IN ADDITION...WINDS WILL INCREASE
BEHIND A COLD FRONT PRODUCING SOME OCCASIONAL GUSTS TO 25 KNOTS LATE
TONIGHT AND WEDNESDAY. WIND DIRECTIONS WILL BE FROM THE NORTH TO
NORTHEAST. /MJF

&&

.PREV DISCUSSION...
LOW LEVEL MOISTURE THIS EVENING WILL BE VERY MINIMAL THROUGHOUT THE
REGION...HOLDING OFF ANY POTENTIAL FOR SCATTERED SHOWERS UNTIL AFTER
MIDNIGHT. RELATIVE HUMIDITY WILL FINALLY START TO INCREASE AS
TEMPERATURES DROP OVERNIGHT AND MOISTURE POOLS ALONG AND BEHIND THE
SURFACE COLD FRONT...AND WHEN COMBINED WITH FORCING FROM THE LOW TO
MID LEVEL FRONT...SOME LIGHT RAIN IS EXPECTED TO DEVELOP BETWEEN 06
AND 12 UTC. TEMPERATURES SHOULD SETTLE INTO THE MID 40S...WITH
INCREASING WINDS AFTER MIDNIGHT SUPPORTING VERY SLOW NON DIURNAL
DECREASES IN TEMPERATURE DURING THE EARLY MORNING. /LAFLIN

STILL LOOKING LIKE A BAND OF RAIN WILL MOVE ACROSS THE CWA ON
WEDNESDAY. THE BETTER MOISTURE AND FORCING SHOULD MOVE INTO MAINLY
FAR EASTERN SD...SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY
AFTERNOON. WHILE HEAVY RAIN IS NOT EXPECTED...SOME DECENT AMOUNTS
NEAR A QUARTER OF AN INCH WILL BE POSSIBLE...ESPECIALLY ALONG AND
NORTHEAST OF A HURON TO STORM LAKE LINE. WITH AN ABUNDANCE OF RAIN
AND CLOUDS...TEMPERATURES WILL BE MUCH COOLER...LIKELY 25 DEGREES
COOLER THAN TODAY IN MOST SPOTS. BY TUESDAY NIGHT MOST OF THE
FORCING EXITS THE AREA BUT WEAK SUPPORT...A STALLED MID LEVEL FRONT
AND MOISTURE ARE ENOUGH TO KEEP POPS IN FOR MAINLY THE SOUTHERN CWA
THROUGH THE NIGHT. LOW TEMPERATURES WILL MAINLY FALL INTO THE MID TO
UPPER 30S.

THURSDAY WILL SEE A SIGNIFICANT WAVE MOVE INTO THE CENTRAL PLAINS
WITH FORCING RAMPING UP ACROSS THE CWA THROUGHOUT THE DAY. WILL KEEP
THE HIGHEST POPS IN THE SOUTH AND WEST WHERE BETTER MOISTURE EXISTS
AS WELL AS BETTER UPPER LEVEL SUPPORT. INSTABILITY NOT REALLY THERE
SO NOT EXPECTING ANYTHING MORE THAN AN ISOLATED RUMBLE OF THUNDER AT
BEST.

THURSDAY NIGHT INTO FRIDAY COLDER AIR BEGINS TO WRAP INTO THE SYSTEM
AS IT DEEPENS JUST TO THE SOUTHEAST OF THE CWA. A FAIRLY STRONG
TROWAL WILL REMAIN ENTRENCHED ACROSS THE CWA INTO FRIDAY
EVENING...SO INCREASED POPS FOR MOST SPOTS TO 60 TO 80 PERCENT
THURSDAY NIGHT THROUGH FRIDAY NIGHT AND INCREASED QPF AMOUNTS QUITE
A BIT AS WELL. AT THIS TIME...WILL HAVE THE HIGHEST SNOW AMOUNTS
WEST OF INTERSTATE 29...WITH 3 TO 6 INCHES POSSIBLE. IF THE MODELS
ARE FAIRLY CLOSE ON WHERE THIS LOW DEEPENS...AMOUNTS COULD BE HIGHER
AND WILL LIKELY NEED TO ISSUE A WINTER STORM WATCH TOMORROW AT THIS
TIME IF THE MODELS CONTINUE TO HAVE A RELATIVE AGREEMENT ON
PLACEMENT OF THE HEAVIEST SNOWFALL. AS FOR TEMPERATURES...EXPECTING
THEM TO BE ABOUT 10 TO 20 DEGREES BELOW NORMAL THURSDAY AND FRIDAY.

IN THE LATTER PERIODS(SAT/TUE)...LOOKS LIKE A CONTINUATION OF BELOW
NORMAL TEMPERATURES AS MAIN SYSTEM EXITS AND LEAVES BEHIND A COLD
ENVIRONMENT. MODELS ARE NOT AT ALL AGREEABLE IN THE EXTENDED SO
CONFIDENCE PRETTY LOW. FOR NOW WILL SIDE CLOSEST TO THE GEM/ECMWF
OUTPUT WHICH KEEPS US A LITTLE MORE LOCKED INTO THE COLDER AIR. THIS
WOULD ALSO SUGGEST A DECENT CHANCE FOR PRECIPITATION MONDAY NIGHT
INTO TUESDAY SO WILL ADD SOME SMALL POPS TO COVER THIS. /08

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Apr 12, 12:09 PM CDT, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1209 PM CDT TUE APR 12 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1209 PM CDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES
RIVERS FOR THE FORESEEABLE FUTURE. BY THE MIDDLE OF THE
WEEK...THE DES MOINES RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE
AT WINDOM AND JACKSON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG SPRING STORM SYSTEM WILL LIFT ONTO THE PLAINS THURSDAY
INTO FRIDAY...BRINGING A CHANCE FOR SNOW TO THE
REGION...ESPECIALLY ON FRIDAY. AT THIS TIME...THE BEST CHANCE FOR
ACCUMULATING SNOWFALL WILL BE WEST OF INTERSTATE 29 AND
ESPECIALLY IN CENTRAL SOUTH DAKOTA TOWARDS THE JAMES RIVER
VALLEY. PLEASE STAY TUNED FOR FURTHER UPDATES TO THIS DEVELOPING
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Winter Storm Watches in South Dakota, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.